Galderma offers physicians advice for Mirvaso Rebound Redness

Written by on September 25, 2014 in Mirvaso Gel (Brimonidine 0.33%) with 19 Comments

mirvaso-rebound-redness-advice

Galderma have added a page to the Mirvaso web site to guide doctors dealing with the potential for “rebound” by users of Mirvaso.

This would seem to confirm that Galderma is aware that there are users of MIRVASO who are experiencing adverse events.

The use of double quotes around “rebound” and “worsening” is interesting and worth noting I think.

MIRVASO: A Prescription Treatment for the Facial Erythema of Rosacea

MIRVASO and the potential for “rebound”

Some patients have reported a “worsening” of redness after using MIRVASO. Some of these reports may be attributed to an unexpected return of redness of exposure to triggers. In clinical trials, about 10% of subjects reported flushing while using MIRVASO. In all cases the reported adverse events resolved.

It is important to set realistic expectations for patients about the effect of MIRVASO. MIRVASO is not a cure – it is a temporary fix for facial redness, and their redness will return when the effect of MIRVASO wears off.

Online Users Not Happy

Certainly if you read the online reviews for users of MIRVASO you will have to look hard to find positive reviews amongst the adverse reviews. See the 550 comments so far at Mirvaso User Reviews as a starter.

Related Articles

About the Author

About the Author: David Pascoe started the Rosacea Support Group in October 1998. .

Follow Rosacea Support

Subscribe via RSS Feed Connect on Pinterest Connect on Google Plus

19 Reader Comments

  1. Jim says:

    I have found a key contributor to consistently good results is in the preparation prior to applying Mirvaso. A small and often ignored item within the package insert states that patients should wash and dry their face prior to use. That was pointed out to me by one of my patients. After observing improved results with careful wash, rinse and pat dry, I now include this in my instructions to all those for whom I prescribe Mirvaso

  2. share says:

    In my experience, with severe facial redness in the cheeks/cheekbone area, after the mirvaso treatment “wore off” I was red everywhere (even non-rosacea-red areas) it was applied; for days. Not to mention, it really made no difference in my rosacea-red cheeks; when applied.

    It did not only worsen the redness in my rosacea redness; it made every part of skin treated with mirvaso red.

    I’m glad I had samples and did not spend money to try mirvaso. It did not work for me, at all.

  3. Liz Costa says:

    How did you treat this rebound redness effect from the mirvaso? I’m having a really bad reaction now and I’m afraid to treat it with anything. The doctor put me on prednisone because I’m having such a bad flare up. Thank you.

    • Laura says:

      I like mirvaso. It works and I do get rebound redness, more than usual. I will just use it once a week and I think this time I’ll try cortisone cream to calm the next day rebound redness. I hope it works!

  4. Katie says:

    I, too, experienced “rebound” on the second application. There was redness on the nose area which I never experienced before and am still trying to bring my rosacea “back to normal”. I have experienced terrible flare-ups. Needless to say, I have not used mirvaso since the second application.

  5. Evelyn says:

    I started using mirvaso I was so amazed how the redness was gone the next day my nose was more red than is usually mirvaso made the redness come back worse

  6. Loralei McGee says:

    I LOVED Mirvaso for the first two weeks and thought I had found a cure for my redness. Then, all of a sudden, my face is fire-engine red and burning. I think it may just be an anxiety attack rearing it’s ugly head in a new way. Nothing seemed to help settle it. I applied a beauty cream I had been given for redness and it helped settle the redness. Dumb me did my usual beauty routine the next day and the raging redness appeared again. I googled Mirvaso, read about the rebound redness, and stopped using it. The next day, I experienced a slightly milder rebound and that was it. No more raging rebound redness! I went back to using Bare Minerals treatment for redness and will keep my fingers crossed that it works with time.

  7. Jill says:

    I have very mild redness, nothing that has ever bothered me that much. I bought mirvaso to give a cosmetic improvement to my complexion. The results are great, beautiful white skin instead of slightly pink cheeks, I had read all the reviews about rebound but found no issues until this week, my face is like a fire engine, it is so sensitive and flares up at the slightest thing, ive had a bright red nose, a fully flushed face and one cheek burning, it seems is has made my skin very sensitive to any variation in temperature unlike before. I can fix it by blowing a cool hairdryer on my face. This is certainly a side effect and not normal for me at all, like i mentioned before, my redness has been minimal. People are asking me if I am ok I look like a freak, how can i stop this, I am reusing the cream to reduce the rebound but would like to stop.

  8. Matthew Butterworth says:

    Likewise. I’ve been using the gel successfully for a week now. I didn’t apply is last night and today I am bright red, especially my nose. Please post what works for you. I hate this condition. 🙁

    • share says:

      It’s a vasoconstrictor. It really does nothing to treat rosacea aside from constricting the blood vessels for a short amount of time. Simply stop using it, that’s the only thing that worked for me.

  9. Steve Shroder says:

    I used it for a bad neurogenic attack of rosace it helped quited down my severe burning and erythema…using gabapentin at night. After….hopefully stays quite now.

    • karen johnson says:

      I have been using Mirvaso for 4 months and it was great. It wore off towards evening which Dr told me would happen, I got more red later in the day. Suddenly.. my face, nose, chin are pitch red, hot, burning. looking awful, and I’m beside myself. I called Dr and they said stop using it do to rebound redness, if not clear within 2 weeks, come in. 2 weeks? I said I’d be in before that. I have had 3 laser surgeries for rosacea and my face is as bad now as before i started any treatment 20 years ago, I am really praying this doesn’t put me back and will get out of my system and not be one of my biggest regrets in medicine.

Leave your comment here

 

 

Top

Subscribe to Rosacea News

Enter your email address to receive the latest news about rosacea in your inbox.